Hi there, I have suffered from acid reflux for many years and it's never really been an issue. Recently I develoloped serious problems with my voice and throat and I went to a specialist where I had a gastroscopy done as he felt it that my reflux could possibly be causing the problem. I was put on Protium 40 initially but my GP put me on Protium 20 after about three months(mistake on her part possibly) which has controlled it but I still get reflux from time to time. I have been on protium for 6 months approx but my vocal issues still exist. Basically I have a white coated tonge, and when I speak my throat gets sore, dry and irritated. Do you think my vocal/throat issues could be reflux related? An ENT examined it and he said there was signs of arytenoiditis. This is having a huge negative impact on my life as I am completley dependant on my voice. I would really appreciate advice from you. Thanks
The repeated action of the acid moving back up into the esophagus can cause inflamation of ur throat and explain ur sore throat.
White areas of the tongue can be a sign of irritation to the tongue, from acid reflux or from other irriatants such as smoking. The next step may be to meet with your doctor and discuss whether your acid reflux symptoms are under control at all times of the day and night, thereby eliminating acid reflux as a possible cause.
Since u have had these issues for many yrs can I assume that u know the life style changes that can aid in limiting some of the symptoms?
We do have health pages here (link in forum welcome thread) that list tips to help reduce the effects of gerd.
Hi Selma many thanks for your response. I have been trying everything really including raising the head of my bed, stopping eating 3 hours prior to going to bed, avoiding triggers such as citrus fruits, spices, caffeine, chocolate etc.. But the vocal problems persist. To be honest it seems to be very hard to get a definite diagnosis also here in Ireland there doesn't seem to be any designated voice clinics. I will probably go back to my GP as I don't think the Protium is controlling it properly. I will keep yoo posted. Thanks again
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.